Alert archive / Florida / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 80, NWS Melbourne, FL

July 18, 2009Brevard County, Osceola County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 18, 2009, 3:08 PM EDT for Brevard County, Osceola County, Florida. It was in force for 52 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2009, 3:08 PM EDT (19:08 UTC)
Expired
Jul 18, 2009, 4:00 PM EDT
In force
52 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Brevard County, FL, Osceola County, FL

The radar

The Melbourne radar (KMLB), 21 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 3:10 PM EDTTSTM WND DMG1 S Holopaw, FL4 INCH LIMBS TORN FROM TREES, SMALL DEAD PINE TREE BLEW OVER, PATIO FURNITURE AND POTTED PLANTS FLIPPED OVER. TIME ESTIMATED FROM RADAR.
Jul 18, 3:15 PM EDTTSTM WND DMG1 Wnw Holopaw, FLSEVERAL TREES DOWN OR SNAPPED IN HALF NEAR HOLOPAW RESTAURANT. ONE TREE FELL ONTO CAR AND CAUSED DAMAGE. TWO AUSTRAILIAN PINES ACROSS THE STREET SNAPPED IN HALF. TIME ESTIMATED FROM RADAR.
Jul 18, 3:42 PM EDTTSTM WND GST 44Melbourne, FL38 KNOTS / 44 MPH FROM 270 DEGREES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.1 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2009-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 206 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2009-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
206 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1285 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 181908
SVRMLB
FLC009-097-182000-
/O.NEW.KMLB.SV.W.0080.090718T1908Z-090718T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
308 PM EDT SAT JUL 18 2009

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BREVARD COUNTY IN FLORIDA
  CENTRAL OSCEOLA COUNTY IN FLORIDA

* UNTIL 400 PM EDT.

* AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF HOLOPAW...
  AND MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  VIERA...SUNTREE...WEST MELBOURNE...ROCKLEDGE...MELBOURNE AND CAMP
  HOLLY FISH CAMP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

&&

LAT...LON 2806 8059 2797 8121 2816 8126 2833 8071
TIME...MOT...LOC 1908Z 255DEG 17KT 2807 8115

$$
RL
2 follow-up statements
000 
WWUS52 KMLB 181933
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
333 PM EDT SAT JUL 18 2009

FLC009-097-182000-
/O.CON.KMLB.SV.W.0080.000000T0000Z-090718T2000Z/
OSCEOLA-BREVARD-
333 PM EDT SAT JUL 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR CENTRAL BREVARD AND EAST CENTRAL OSCEOLA COUNTIES...

AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CAMP HOLLY FISH CAMP...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPACE
COAST STADIUM...WEST MELBOURNE...MELBOURNE VILLAGE...ROCKLEDGE...
VIERA...SUNTREE...PINEDA...EAU GALLIE...PALM SHORES AND MELBOURNE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

&&

LAT...LON 2821 8109 2833 8071 2806 8059 2800 8101
TIME...MOT...LOC 1933Z 257DEG 40KT 2815 8075

$$


MOSES
000 
WWUS52 KMLB 181959
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
359 PM EDT SAT JUL 18 2009

FLC009-097-182009-
/O.EXP.KMLB.SV.W.0080.000000T0000Z-090718T2000Z/
OSCEOLA-BREVARD-
359 PM EDT SAT JUL 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BREVARD AND EAST
CENTRAL OSCEOLA COUNTIES WILL EXPIRE AT 400 PM EDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM 
THAT PROMPTED THE WARNING HAS WEAKENED AND IS MOVING OFFSHORE...THUS 
THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...GUSTY 
WINDS...DANGEROUS CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN WILL 
STILL BE POSSIBLE. 

LAT...LON 2821 8109 2833 8071 2806 8059 2800 8101
TIME...MOT...LOC 1959Z 257DEG 40KT 2821 8043

$$


MOSES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:42 PM EDT, 26 minutes earlier.

Area forecast discussion, Jul 18, 2:42 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
242 PM EDT SAT JUL 18 2009

.DISCUSSION...
CURRENT...SEA BREEZE SOUTH OF THE CAPE HAVING A TOUGHER TIME
DEVELOPING TODAY WITH A LITTLE STRONGER LOW LEVEL SW FLOW. THERE ARE
INDICATIONS OF THE BOUNDARY FORMING OFFSHORE ON KMLB RADAR BUT
LATEST KXMR SOUNDING SHOWING 925MB WINDS AROUND 15 KTS. IF SEA
BREEZE DOES PUSH ONSHORE IT MOST LIKELY WILL NOT MAKE IT VERY FAR
INLAND LATE THIS AFTERNOON. OUTFLOW BOUNDARY INTERACTIONS WITH THE
SEA BREEZE FROM CONVECTION PUSHING E/NE ACROSS THE PENINSULA COULD
CREATE A FEW STRONG STORMS ALONG THE COAST THROUGH SUNSET. WILL
THEREFORE KEEP A PRE-FIRST PERIOD IN THE ZONES.

TONIGHT/SUNDAY...FRONTAL BOUNDARY WILL REMAIN OVER NORTHERN FLORIDA
WITH DEEP MOISTURE BAND OVER THE NORTHERN CWA. WILL KEEP A CHANCE
FOR SHOWERS/STORMS OVER THE NORTH FOR TONIGHT AS ANOTHER VORT MAX
LOOKS TO ROUND THE BASE OF THE UPPER LEVEL TROUGH ACROSS THE AREA
OVERNIGHT. UPPER LEVEL DISTURBANCES AND DEEP MOISTURE AROUND 2
INCHES OVER THE NORTH SHOULD MAKE FOR ANOTHER ACTIVE DAY WITH
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS MOVING EASTWARD
ACROSS CENTRAL FLORIDA. STEERING FLOW LOOKS SLIGHT WEAKER HOWEVER SO
CONVECTION SHOULD NOT MOVE SO QUICKLY. LOWER MAX TEMPS OVER THE
NORTH DUE TO GREATER STORM COVERAGE AND SLIGHTLY STRONGER W/SW FLOW
AT 925MB SHOULD KEEP SEA BREEZE FROM DEVELOPING ONCE AGAIN NORTH OF
THE CAPE. HOWEVER FARTHER SOUTH MAY SEE SEA BREEZE DEVELOP AND MOVE
SLOWLY INLAND DURING THE AFTERNOON HOURS.

 ** FROM PREV DISC**

MON-FRI...MEAN UPR TROUGH OVER THE EASTERN CONUS FORECAST TO
WEAKEN THROUGH MID-WEEK. THE FLOW ALOFT WILL BECOME MORE ZONAL AS
UPPER LEVEL RIDGING SOUTH EXPANDS WESTWARD INTO THE GOMEX. THE
LOW-LEVEL FLOW WILL BECOME MORE EASTERLY BY TUE AFTERNOON WITH THE
APPROACH OF A TROPICAL WAVE WITH THE FLOW BECOMING MORE SOUTHERLY
LATE IN THE WEEK. POP CHANCES LOOK TO REMAIN SLIGHTLY ELEVATED
THROUGH THE EXTENDED (ESP TUE/WED) SUPORTED BY LTST MOS GUIDANCE
AND WILL KEEP 40%-50% GOING FOR NOW. CONSIDERING ONSHORE FETCH AND
INCRSG TROPICAL MOISTURE ASCD WITH WAVE/S ANY ADJUSTMENTS TO
MEDIUM RANGE POPS WOULD LIKELY BE TO INCREASE. HIGHS FORECAST
SLIGHTLY BELOW CLIMO WITH LOWS CONTINUING ABOVE SEASONAL NORMS.

&&

.AVIATION...
SHOULD SEE MAJORITY OF CONVECTION DIE OFF BY 00Z TONIGHT
WITH TEMPO IFR/MVFR CONDS CONTINUING IN ANY SCT SHRA/TSRA ACTIVITY
ACROSS THE AREA THROUGH THIS AFTERNOON. MAY SEE A FEW SHRA/TSRA
CONTINUE ACROSS NORTHERN TERMINALS OVERNIGHT HOWEVER WILL KEEP
PRECIP MENTION OUT OF THE TAFS FOR NOW.

&&

.MARINE...SW WINDS WILL REMAIN AROUND 5-10 KTS THROUGH TOMORROW AS
HIGH PRESSURE RIDGE AXIS REMAINS SOUTH OF THE AREA. SEAS WILL RESIDE
AOB 3 FT. WEAKER W/SW STEERING FLOW WILL ALLOW FOR SLOWER OFFSHORE
MOVING STORMS SUNDAY. EASTERLIES OPEN UP WITH LONG FETCH FROM THE
OPEN ATLC FOR THE FIRST TIME IN AWHILE RESULTING SWELL SHOULD
INCREASE WAVES SOMEWHAT THROUGH MIDWEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  73  88  73  88 /  40  60  30  50
MCO  75  90  73  89 /  30  50  30  50
MLB  74  91  72  87 /  20  50  30  50
VRB  73  90  72  88 /  20  40  30  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM...WEITLICH
LONG TERM....PENDERGRAST
Hazardous weather outlook, Jul 18, 11:08 AM EDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1108 AM EDT SAT JUL 18 2009

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-182330-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1108 AM EDT SAT JUL 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS SHOWERS AND STORMS WILL STREAM OFF THE GULF
OF MEXICO AND ACROSS LAKE...VOLUSIA...SEMINOLE AND ORANGE COUNTIES
WITHIN A BAND OF DEEP MOISTURE. THE PRIMARY THREAT FROM THESE
STORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING AND GUSTY
DOWNBURST WINDS UP TO 40 MPH AS THEY MOVE EAST TO NORTHEAST AROUND
20 TO 25 MPH.

ALTHOUGH LESS COVERAGE OF STORMS IS EXPECTED SOUTH OF ORLANDO...
A MORE UNSTABLE AIRMASS...STRONG SURFACE HEATING AND COOLING
TEMPERATURES ALOFT...WILL PRODUCE A THREAT FOR ISOLATED SEVERE
STORMS ALONG THE SPACE AND TREASURE COASTS LATE THIS AFTERNOON.
THE EAST COAST SEA BREEZE WILL LIKELY DEVELOP THIS AFTERNOON FROM
THE CAPE SOUTHWARD BUT REMAIN PINNED NEAR THE BREVARD COAST...AND
MAKE ONLY MINIMAL PENETRATION INLAND FROM THE TREASURE COAST. THIS
SEA BREEZE BOUNDARY SHOULD BE THE FOCUS FOR ISOLATED LATE
AFTERNOON STORMS CAPABLE OF PRODUCING DAMAGING DOWNBURST WINDS...
HAIL AND EVEN A BRIEF TORNADO. FREQUENT TO EXCESSIVE LIGHTNING
STRIKES WILL ACCOMPANY THE STRONGER STORMS. THE BEST CHANCE FOR
SUCH STORMS WILL OCCUR BETWEEN 4 AND 8 PM. INDIVIDUAL CELL MOTION
WILL BE TOWARD THE EAST AT 15 TO 20 MPH.

PLAN AHEAD FOR THE ONSET OF LIGHTNING BY IDENTIFYING A CLOSE AND
SECURE SHELTER THAT YOU CAN QUICKLY MOVE TO IF A STORM APPROACHES
WHILE OUTSIDE.

...FLOOD IMPACT...
PERSISTENT BANDS OF HEAVY RAIN MOVING OFF THE GULF OF MEXICO MAY
AFFECT NORTH LAKE AND VOLUSIA COUNTIES TODAY WITH ACCUMULATIONS OF
ONE TO TWO INCHES. IN ADDITION...LOCALLY VERY HEAVY RAIN FROM
STRONG STORMS LATE THIS AFTERNOON ALONG PORTIONS OF THE SPACE AND
TREASURE COASTS WILL HAVE THE POTENTIAL TO PRODUCE 2 TO 3 INCHES
OF RAIN IN A SHORT PERIOD OF TIME CAUSING TEMPORARY FLOODING OF
SOME ROADS AND LOW LYING AREAS.

...RIP CURRENT IMPACT...
WEATHER AND OCEAN CONDITIONS WILL PRODUCE AN ELEVATED THREAT FOR
RIP CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA TODAY. ALWAYS
SWIM WITHIN SIGHT OF A LIFEGUARD.

...MARINE THUNDERSTORM GUST IMPACT...
SCATTERED STORMS WILL MOVE QUICKLY TOWARD THE EAST TO NORTHEAST
AROUND 20 TO 25 MPH OVER NORTHERN EAST CENTRAL FLORIDA AND OFFSHORE
OF THE VOLUSIA COUNTY COASTLINE THIS AFTERNOON. ADDITIONAL STORMS
ARE EXPECTED TO DEVELOP ALONG THE EAST COAST SEA BREEZE AND MOVE
EAST TO NORTHEAST AROUND 15 TO 20 MPH LATE THIS AFTERNOON FROM THE
CAPE SOUTHWARD. THE SEA BREEZE WILL MAKE LITTLE INLAND PENETRATION
SO STORMS MAY DEVELOP OVER THE INTRACOASTAL WATERS. BOATERS SHOULD
ANTICIPATE MARINE WARNINGS AS STORMS WILL BE CAPABLE OF WIND GUSTS
35 KNOTS OR HIGHER AND FREQUENT TO EXCESSIVE LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
STORM COVERAGE WILL REMAIN SCATTERED THROUGH MONDAY...WITH THE
BEST CHANCE FOR STORM FORMATION ALONG THE SEA BREEZE BOUNDARY
COLLISIONS. THESE ARE EXPECTED TO OCCUR OVER THE COASTAL COUNTIES.
ISOLATED STRONG STORMS WILL BE POSSIBLE. CLOUD TO GROUND LIGHTNING
WILL BE THE PRIMARY STORM THREAT. A TROPICAL WAVE MAY BRING A
HIGHER CHANCE FOR RAIN DURING THE MID TO LATE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

KELLY/WEITLICH

In the hours before

Special weather statement, Jul 18, 11:14 AM EDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1114 AM EDT SAT JUL 18 2009

FLZ041-044-181600-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
1114 AM EDT SAT JUL 18 2009

...STRONG THUNDERSTORMS AFFECTING EXTREME NORTHERN LAKE
COUNTY...NORTHWESTERN VOLUSIA COUNTY...

AT 1111 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING STRONG STORMS 7 MILES WEST OF LAKE GEORGE...MOVING EAST
AT 25 MPH. THESE STORMS WILL RAPIDLY MOVE ACROSS LAKE GEORGE TO
ALTOONA PRODUCING HAZARDOUS BOATING CONDITIONS.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORMS PASS.

JP
Special weather statement, Jul 18, 11:58 AM EDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1158 AM EDT SAT JUL 18 2009

FLZ041-044>046-141-181700-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE
COUNTY-ORANGE-SEMINOLE-
1158 AM EDT SAT JUL 18 2009

...STRONG THUNDERSTORMS AFFECTING EASTERN LAKE COUNTY...NORTHWESTERN
ORANGE COUNTY...SEMINOLE COUNTY...CENTRAL VOLUSIA COUNTY...

AT 1155 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING STRONG STORMS OVER ZELLWOOD TO MOUNT PLYMOUTH AND LAKE
MONROE...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THE STORMS INCLUDE DE BARY...SANFORD...
DELTONA...AND ENTERPRISE.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORMS PASS.

MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF
HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

JP
Special weather statement, Jul 18, 1:11 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
111 PM EDT SAT JUL 18 2009

FLZ141-181800-
COASTAL VOLUSIA COUNTY-
111 PM EDT SAT JUL 18 2009

...STRONG THUNDERSTORMS AFFECTING EAST CENTRAL VOLUSIA COUNTY...

AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER PONCE INLET AND NEW SMYRNA BEACH...MOVING EAST AT
25 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE WILBUR BY THE SEA.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

JP
Special weather statement, Jul 18, 1:19 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
119 PM EDT SAT JUL 18 2009

FLZ147-181800-
NORTHERN BREVARD COUNTY-
119 PM EDT SAT JUL 18 2009

...STRONG THUNDERSTORMS AFFECTING NORTHERN BREVARD COUNTY...

AT 117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG STORMS OVER SCOTTSMOOR TO MIMS...MOVING EAST AT 20 MPH.

LOCATIONS IN THE PATH OF THE STORMS INCLUDE MERRITT ISLAND WILDLIFE
REFUGE AND PLAYALINDA BEACH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

JP
Special weather statement, Jul 18, 2:44 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
244 PM EDT SAT JUL 18 2009

FLZ053-181930-
OSCEOLA-
244 PM EDT SAT JUL 18 2009

...STRONG THUNDERSTORMS AFFECTING WEST CENTRAL OSCEOLA COUNTY...

AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER LAKE KISSIMMEE...MOVING EAST AT 25 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

JP
Special weather statement, Jul 18, 2:52 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
252 PM EDT SAT JUL 18 2009

FLZ045-147-181945-
NORTHERN BREVARD COUNTY-ORANGE-
252 PM EDT SAT JUL 18 2009

...STRONG THUNDERSTORMS AFFECTING NORTHERN BREVARD COUNTY...
EASTERN ORANGE COUNTY...

AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG STORMS JUST SOUTH OF BITHLO TO CHRISTMAS AND WEST OF
TITUSVILLE...MOVING EAST AT 25 MPH.

LOCATIONS IN THE PATH OF THE STORMS INCLUDE
TITUSVILLE...CHRISTMAS...MERRITT ISLAND WILDLIFE REFUGE.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

JP

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 12:08 PM EDTSpecial Marine WarningMLB82 min
Jul 18, 1:02 PM EDTSpecial Marine WarningMLB88 min
Jul 18, 3:21 PM EDTSpecial Marine WarningMLB114 min
Jul 18, 7:08 PM EDTSevere Thunderstorm WarningMLBMartin67 min
Jul 18, 7:12 PM EDTSpecial Marine WarningMLB93 min

Nearby

Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.